Comptes Rendus
On unique solvability of the full three-dimensional Ericksen–Leslie system
Comptes Rendus. Mécanique, Volume 344 (2016) no. 7, pp. 459-463.

In this paper, we study the full three-dimensional Ericksen–Leslie system of equations for the nematodynamics of liquid crystals. We announce the short-time existence and uniqueness of strong solutions for the initial value problem in the periodic case and in a bounded domain with Dirichlet- and Neumann-type boundary conditions.

Dans cet article, nous étudions le système tridimensionnel complet des équations d'Ericksen–Leslie decrivant la nématodynamique des cristaux liquides. Nous donnons la formulation des théorèmes d'existence en temps court et d'unicité des solutions fortes pour le problème de valeur initiale dans le cas périodique et dans un domaine borné avec conditions au bord de types Dirichlet et Neumann.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crme.2016.02.010
Keywords: Liquid crystals, Ericksen–Leslie equations, Nematodynamics, Existence and uniqueness, Director field, Speed of propagation
Mot clés : Cristaux liquides, Équations d'Ericksen–Leslie, Nématodynamique, Existence et unicité, Champ directeur, Vitesse de propagation

Gregory A. Chechkin 1; Tudor S. Ratiu 2, 3; Maxim S. Romanov 1; Vyacheslav N. Samokhin 4

1 Department of Differential Equations, Faculty of Mechanics and Mathematics, M.V. Lomonosov Moscow State University, Moscow 119991, Russia
2 Department of Mathematics, Jiao Tong University, 800 Dongchuan Road, Minhang, Shanghai, 200240, China
3 Section de mathématiques, École polytechnique fédérale de Lausanne, CH-1015 Lausanne, Switzerland
4 Moscow State University of Printing Arts, 2A, Pryanishnikova ul., Moscow 127550, Russia
@article{CRMECA_2016__344_7_459_0,
     author = {Gregory A. Chechkin and Tudor S. Ratiu and Maxim S. Romanov and Vyacheslav N. Samokhin},
     title = {On unique solvability of the full three-dimensional {Ericksen{\textendash}Leslie} system},
     journal = {Comptes Rendus. M\'ecanique},
     pages = {459--463},
     publisher = {Elsevier},
     volume = {344},
     number = {7},
     year = {2016},
     doi = {10.1016/j.crme.2016.02.010},
     language = {en},
}
TY  - JOUR
AU  - Gregory A. Chechkin
AU  - Tudor S. Ratiu
AU  - Maxim S. Romanov
AU  - Vyacheslav N. Samokhin
TI  - On unique solvability of the full three-dimensional Ericksen–Leslie system
JO  - Comptes Rendus. Mécanique
PY  - 2016
SP  - 459
EP  - 463
VL  - 344
IS  - 7
PB  - Elsevier
DO  - 10.1016/j.crme.2016.02.010
LA  - en
ID  - CRMECA_2016__344_7_459_0
ER  - 
%0 Journal Article
%A Gregory A. Chechkin
%A Tudor S. Ratiu
%A Maxim S. Romanov
%A Vyacheslav N. Samokhin
%T On unique solvability of the full three-dimensional Ericksen–Leslie system
%J Comptes Rendus. Mécanique
%D 2016
%P 459-463
%V 344
%N 7
%I Elsevier
%R 10.1016/j.crme.2016.02.010
%G en
%F CRMECA_2016__344_7_459_0
Gregory A. Chechkin; Tudor S. Ratiu; Maxim S. Romanov; Vyacheslav N. Samokhin. On unique solvability of the full three-dimensional Ericksen–Leslie system. Comptes Rendus. Mécanique, Volume 344 (2016) no. 7, pp. 459-463. doi : 10.1016/j.crme.2016.02.010. https://comptes-rendus.academie-sciences.fr/mecanique/articles/10.1016/j.crme.2016.02.010/

[1] J. Ericksen Conservation laws for liquid crystals, Trans. Soc. Rheol., Volume 5 (1961), pp. 22-34

[2] F. Leslie Some constitutive equations for anisotropic fluids, Q. J. Mech. Appl. Math., Volume 19 (1966), pp. 357-370

[3] P.G. De Gennes; J. Prost The Physics of Liquid Crystals, Clarendon Press, Oxford, 1993

[4] G.A. Chechkin; T.S. Ratiu; M.S. Romanov; V.N. Samokhin Nematic liquid crystals. Existence and uniqueness of periodic solutions to Ericksen–Leslie equations, Bull. Ivan Fedorov Mosc. State Univ. Print. Arts, Volume 12 (2012), pp. 139-151

[5] G.A. Chechkin; T.S. Ratiu; M.S. Romanov; V.N. Samokhin Existence and uniqueness theorems for two–dimensional Ericksen–Leslie system, J. Math. Fluid Mech. (2016) | DOI

[6] G.A. Chechkin; T.S. Ratiu; M.S. Romanov; V.N. Samokhin Existence and uniqueness theorems in two-dimensional nematodynamics. Finite speed of propagation, Russ. Acad. Sci. Dokl. Math., Volume 91 (2015) no. 3, pp. 354-358 (Translated from: Dokl. Akad. Nauk, 462, 5, 2015, pp. 519-523)

[7] T.S. Ratiu; M.S. Romanov; G.A. Chechkin Homogenization of the equations of the dynamics of nematic liquid crystals with inhomogeneous density, J. Math. Sci., Volume 186 (2012) no. 2, pp. 322-329 (Translated from: Probl. Mat. Anal., 66, 2012, pp. 167-173)

[8] G.A. Chechkin; T.P. Chechkina; T.S. Ratiu; M.S. Romanov Nematodynamics and Random Homogenization, Appl. Anal. (2015) (Online first) | DOI

[9] F. Gay-Balmaz; T.S. Ratiu The geometric structure of complex fluids, Adv. Appl. Math., Volume 42 (2009), pp. 176-275

[10] F.H. Lin Nonlinear theory of defects in nematic liquid crystal: phase transition and flow phenomena, Commun. Pure Appl. Math., Volume 42 (1989), pp. 789-814

[11] F.H. Lin; C. Liu Nonparabolic dissipative system modeling the flow of liquid crystals, Commun. Pure Appl. Math., Volume XLVIII (1995), pp. 501-537

[12] S. Shkoller Well-posedness and global attractors for liquid crystals on Riemannian manifolds, Commun. Partial Differ. Equ., Volume 27 (2002), pp. 1103-1137

[13] M.C. Hong Global existence of solutions of the simplified Ericksen–Leslie system in dimension two, Calc. Var. Partial Differ. Equ., Volume 40 (2011), pp. 15-36

[14] F.H. Lin; J.Y. Liu; C.Y. Wang Liquid crystal flows in two dimensions, Arch. Ration. Mech. Anal., Volume 197 (2010), pp. 297-336

[15] J. Huang; F. Lin; C. Wang Regularity and existence of global solutions to the Ericksen–Leslie system in R2 | arXiv

[16] Y. Wu; X. Xu; C. Liu On the general Ericksen–Leslie system: Parodi's relation, well-posedness and stability, Arch. Ration. Mech. Anal., Volume 208 (2013), pp. 59-107

[17] M. Dai Existence of regular solutions to the full liquid crystal system, 2013 | arXiv

[18] T. Huang; C. Wang; H. Wen Strong solutions of the compressible nematic liquid crystal flow, J. Differ. Equ., Volume 252 (2012), pp. 2222-2265

[19] C.Y. Wang Well-posedness for the heat flow of harmonic maps and the liquid crystal flow with rough initial data, Arch. Ration. Mech. Anal., Volume 200 (2011), pp. 1-19

Cited by Sources:

GAC was partially supported by RFBR grant 15-01-07920. TSR was partially supported by the NCCR SwissMAP grant of the Swiss National Science Foundation.

Comments - Policy